Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 246, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 5, 2007, 2:24 AM CDT for Val Verde County, Texas. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 2:24 AM CDT (07:24 UTC)
- Expired
- Jun 5, 2007, 3:45 AM CDT
- In force
- 81 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 114 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2861 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 050729
SVREWX
TXC465-050845-
/O.NEW.KEWX.SV.W.0246.070605T0724Z-070605T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
224 AM CDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...LOMA ALTA...LANGTRY...JUNO...DEL
RIO...COMSTOCK...
* UNTIL 345 AM CDT
* AT 219 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AN AREA OF
THUNDERSTORMS WEST OF PANDALE AND LANGTRY...MOVING SOUTHEAST AT
35 MPH. THESE THUNDERSTORMS WILL MOVE OVER VAL VERDE COUNTY IN
THE NEXT HOUR...BRINGING STRONG WINDS NEAR OR IN EXCESS OF 60 MPH.
HAIL IS ALSO POSSIBLE WITH THESE THUNDERSTORMS...AND HAIL SIZES
FROM MARBLE TO PENNY SIZE IS POSSIBLE. FREQUENT DANGEROUS LIGHTNING
WILL ACCOMPANY THESE THUNDERSTORMS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PANDALE...LANGTRY AND COMSTOCK BY 245 TO 300 AM CDT...
LAKE AMISTAD BY 250 TO 315 AM CDT...
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$1 follow-up statement
000
WWUS54 KEWX 050741
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
235 AM CDT TUE JUN 5 2007
TXC465-050845-
/O.CON.KEWX.SV.W.0246.000000T0000Z-070605T0845Z/
VAL VERDE TX-
235 AM CDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR VAL VERDE COUNTY...
AT 235 AM CDT...THUNDERSTORMS WERE MOVING TO THE WESTERN PART OF
VAL VERDE COUNTY. THESE THUNDERSTORMS WILL MOVE SOUTHEAST AT 35
MPH OVER VAL VERDE COUNTY IN THE NEXT HOUR.
WIND GUSTS NEAR TO GREATER THAN 60 MPH IS POSSIBLE WITH THESE
THUNDERSTORMS...ALONG WITH MARBLE TO PENNY SIZE HAIL...AND
FREQUENT...DANGEROUS LIGHTNING.
THESE THUNDERSTORMS WILL AFFECT LANGTRY...PANDALE...COMSTOCK AND
AMISTAD RESERVOIR. AS THEY CONTINUE MOVING SOUTHEAST...THEY
WILL MOVE INTO THE DEL RIO AREA AFTER 315 TO 330 AM.
LAT...LON 3028 10176 3029 10175 3029 10070 2943 10070
2925 10076 2937 10101 2947 10108 2953 10127
2962 10125 2963 10126 2958 10130 2966 10131
2966 10137 2977 10142 2976 10154 2981 10155
2976 10165 2978 10175
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:49 AM CDT, 35 minutes earlier.
Area forecast discussion, Jun 5, 1:49 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 149 AM CDT TUE JUN 5 2007 .AVIATION... VFR TAFS WILL PREVAIL IN THE PERIOD. WIDELY SCATTERED TSRA WILL AFFECT KDRT FROM AROUND 08Z TO 11Z...WITH OCNL CIGS 5 THSD TO 7 THSD FT OVC AND VSBYS 3 TO 5 MILES IN TSRA. BRIEF WIND GUSTS 20 TO 35 KTS PSBL VCNTY KDRT AROUND 08Z TO 11Z. OTHERWISE SCT TO BKN CLOUDS ABOVE 10 THSD FT IS EXPECTED TO BECOME 5 TO 10 THSD SCT AFTER 18Z. INCREASING S AND SE WINDS ARE FORECAST AT THE END OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 923 PM CDT MON JUN 4 2007/ UPDATE... LOWERED POPS TO ISOLATED MAINLY ALONG THE RIO GRANDE PLAINS BEFORE MIDNIGHT...BUT CHANCES LOOK SLIGHTLY BETTER NTO THE MORNING HOURS AS AN MCS MOVING SEWD ACROSS SE NEW MEXICO COULD AFFECT THE WESTERN COUNTIES AS INDICATED BY THE 18Z-GFS/00Z-NGM. SO HAVE ADJUSTED POPS TO CHANCE CATEGORY IN THE WEST AND SLIGHT CHANCE EAST LATE TONIGHT AND EARLY TUESDAY. OTHERWISE NO MAJOR CHANGES PLANNED AT THIS TIME. PREV DISCUSSION... /ISSUED 635 PM CDT MON JUN 4 2007/ AVIATION...VFR CONDITIONS WILL PREVAIL THIS EVENING. HOWEVER...THERE WILL BE SOME STRONG THUNDERSTORMS ACROSS THE AREA. OVER THE NEXT COUPLE OF HOURS. IT IS POSSIBLE FOR THUNDERSTORMS TO DEVELOP OVER KSAT AND KSSF. THIS COULD PRODUCE MVFR VSBYS. AFT 02-03Z...THE TAF SITES WILL BE IN THE CLEAR AND REMAIN VFR. PREV DISCUSSION... /ISSUED 627 PM CDT MON JUN 4 2007/ UPDATE... MADE A QUICK UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH 345 FOR ALL OUR COUNTIES AS THE OUTFLOW BOUNDARY HAS RACED SOUTH OF THE WATCH AREA AND BEST CHANCES FOR SEVERE STORMS NOW SOUTH AND SOUTHWEST OF THE WATCH AREA. PREV DISCUSSION... /ISSUED 314 PM CDT MON JUN 4 2007/ DISCUSSION... NEW ZONES ARE OUT DUE TO INITIATION OF SEVERE THUNDERSTORMS. NORTHEASTERN COUNTIES ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 10 PM. UPPER TROUGH IS SWINGING THROUGH CENTRAL TEXAS AND IS KICKING OFF THUNDERSTORMS. GFS FORECAST SOUNDING SHOWS CAPE AROUND 2000 J/KG WITH NO CIN. EXPECT STORMS TO CONTINUE MOVING TOWARD THE SOUTHEAST DURING THE REMAINDER OF THE AFTERNOON AND EVENING. THIS LOOKS TO BE THE LAST OF THE PRECIP FOR THE REST OF THE FORECAST PERIOD. UPPER LEVEL RIDGING WILL BEGIN TO BUILD IN TOMORROW MORNING WHICH WILL DRY THINGS OUT FOR THE NEXT SEVEN DAYS. THIS WILL ALLOW TEMPS TO CLIMB TO NEAR AND ABOVE NORMAL VALUES. THERE IS ONLY A REMOTE POSSIBILITY OF PRECIP IN THE EASTERN COUNTIES NEXT SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 93 74 95 75 / - 0 10 - - AUSTIN BERGSTROM INTL AIRPORT 67 92 72 95 73 / - 0 10 - - DEL RIO INTL AIRPORT 68 96 73 99 74 / - 0 - - - SAN ANTONIO INTL AIRPORT 68 91 73 94 74 / - 0 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/08
Hazardous weather outlook, Jun 5, 1:37 AM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 137 AM CDT TUE JUN 5 2007 TXZ171>173-183>194-202>209-217>225-228-051200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 137 AM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE RIO GRANDE PLAINS AND ADJACENT EDWARDS PLATEAU TONIGHT. THESE SHOWERS AND THUNDERSTORMS WILL BRING WIND GUSTS OF 25 TO 40 MPH...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 4, 9:41 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
941 PM CDT MON JUN 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 S LEANDER 30.53N 97.86W
06/04/2007 E1.75 INCH WILLIAMSON TX PUBLIC
0312 PM HAIL 1 W CEDAR PARK 30.51N 97.85W
06/04/2007 M2.00 INCH WILLIAMSON TX TRAINED SPOTTER
0314 PM HAIL 1 SE LEANDER 30.55N 97.85W
06/04/2007 E2.75 INCH WILLIAMSON TX PUBLIC
PUBLIC REPORTS BASEBALL SIZE HAIL NEAR LEANDER HIGH
SCHOOL.
0315 PM HAIL CEDAR PARK 30.51N 97.83W
06/04/2007 M1.75 INCH WILLIAMSON TX PUBLIC
0315 PM HAIL 5 W GEORGETOWN 30.65N 97.77W
06/04/2007 E0.50 INCH WILLIAMSON TX EMERGENCY MNGR
0318 PM HAIL CEDAR PARK 30.51N 97.83W
06/04/2007 E1.00 INCH WILLIAMSON TX BROADCAST MEDIA
ESTIMATED REPORTS OF 1.00 INCH HAIL.
0318 PM HAIL NW CEDAR PARK 30.51N 97.83W
06/04/2007 E1.00 INCH WILLIAMSON TX BROADCAST MEDIA
ESTIMATED 1.00 INCH HAIL NORTH WEST OF CEDAR PARK.
0320 PM HAIL 1 S GEORGETOWN 30.63N 97.69W
06/04/2007 M1.75 INCH WILLIAMSON TX TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED ON IH 35.
0320 PM HAIL 4 WSW ROUND ROCK 30.50N 97.73W
06/04/2007 E1.00 INCH WILLIAMSON TX TRAINED SPOTTER
QUATER SIZE HAIL REPORTED IN THE FM620 AND PARMER ROAD
AREA.
0331 PM TSTM WND GST 11 N AUSTIN 30.47N 97.75W
06/04/2007 E45.00 MPH WILLIAMSON TX TRAINED SPOTTER
0333 PM FUNNEL CLOUD 2 S PFLUGERVILLE 30.41N 97.62W
06/04/2007 TRAVIS TX PUBLIC
FUNNEL CLOUD SIGHTED NEAR IH 35 AND HIGHWAY 1825.
0450 PM HAIL BASTROP 30.11N 97.31W
06/04/2007 M0.75 INCH BASTROP TX AMATEUR RADIO
INTERSECTION OF HIGHWAYS 21 AND 1441.
&&
DCSpecial weather statement, Jun 5, 1:29 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 129 AM CDT TUE JUN 5 2007 TXZ183-184-202-050745- VAL VERDE-EDWARDS-KINNEY- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...BRACKETTVILLE 129 AM CDT TUE JUN 5 2007 ...SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN THE NEXT FEW HOURS... AN AREA OF SHOWERS AND THUNDERSTORMS NORTHWEST OF PANDALE WILL CONTINUE MOVING SOUTHEAST IN THE NEXT FEW HOURS. THESE SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF VAL VERDE...EDWARDS AND KINNEY COUNTIES IN THE NEXT FEW HOURS. WIND GUSTS OF 25 TO 40 MPH...BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING IS POSSIBLE IN OR NEAR THE THUNDERSTORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:40 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 50 min |
| Jun 5, 4:35 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 55 min |
| Jun 5, 4:53 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 67 min |
| Jun 5, 5:28 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 77 min |
| Jun 5, 5:54 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 51 min |
| Jun 5, 6:34 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 56 min |
| Jun 5, 6:41 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jun 5, 6:45 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 45 min |
| Jun 5, 7:24 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.